Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 15, 2011, 6:06 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2011, 6:06 PM MDT (00:06 UTC)
- Expired
- Sep 15, 2011, 7:15 PM MDT
- In force
- 69 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Doña Ana County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 22 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 7:23 PM MDT | TSTM WND GST 58 | 4 Nw Santa Teresa, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
263
WUUS54 KEPZ 160006
SVREPZ
NMC013-029-160115-
/O.NEW.KEPZ.SV.W.0065.110916T0006Z-110916T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
606 PM MDT THU SEP 15 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
SOUTHEASTERN LUNA COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 715 PM MDT
* AT 555 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUNLAND PARK...
LEASBURG...
LAS CRUCES...
ANTHONY...
COLUMBUS...
PICACHO...
EAST MESA...
TALAVERA...
AKELA...
SANTA TERESA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3236 10744 3249 10665 3217 10652 3200 10652
3199 10664 3195 10661 3190 10664 3183 10661
3179 10653 3178 10653 3179 10779
TIME...MOT...LOC 0004Z 248DEG 19KT 3220 10711
$$
ROGASHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:07 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 15, 3:07 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 307 PM MDT THU SEP 15 2011 .SYNOPSIS... THERE IS A RISK OF SEVERE WEATHER THIS EVENING. AFTER TONIGHT WE WILL SEE A SLIGHT CHANCE FOR RAIN EAST OF THE RIO GRANDE ON FRIDAY. FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WE WILL SEE MOSTLY SUNNY SKIES WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL. && .DISCUSSION... WE STILL HAVE A FAIR AMOUNT OF MOISTURE AT THE SURFACE AND WE STILL HAVE AN UPPER LEVEL TROUGH TO OUR WEST...BUT NOW WE HAVE A COLD FRONT MOVING IN FROM THE EAST. ALL OF THESE FACTORS WILL ADD UP TO A POTENTIAL FOR SOME SEVERE WEATHER THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS. WE HAVE DECENT SPEED AND DIRECTIONAL SHEER TODAY ALSO SO A FEW STORMS MAY BECOME SUPERCELLS. THE MAIN ENERGY OF THE LOW TO OUR WEST WILL PUSH OFF TO OUR EAST ON FRIDAY. THIS WILL LESSEN OUR RAIN CHANCES WEST OF THE RIVER...BUT LOCATIONS EAST OF THE RIO GRANDE WILL AGAIN SEE A CHANCE FOR RAIN...THOUGH NOT LIKELY SEVERE. FOR THE WEEKEND WE WILL SEE THE TROUGH MOVE TO OUR EAST AND AN UPPER LEVEL RIDGE STRENGTHEN TO OUR SOUTH OVER MEXICO. THIS WILL KEEP US IN A ZONAL FLOW WHICH WILL BRING IN DRIER MORE STABLE AIR. SO THE WEEKEND LOOKS DRY WITH LOTS OF SUN. FOR THE FIRST PART OF NEXT WEEK THE RIDGE WILL BUILD INTO ARIZONA. THIS WILL LEAVE US ON THE FRONT SIDE OF THE RIDGE. SOMETIMES WE CAN SEE A DISTURBANCE MOVE DOWN THE FRONT SIDE OF THE RIDGE AND GIVE US SOME RAIN...FOR NOW THOUGH I HAVE KEPT US ON THE DRY SIDE OF THINGS AND I'LL WAIT AND SEE WHAT FUTURE MODELS RUNS WILL BRING. LOOKING AT TEMPERATURES...ON FRIDAY...BEHIND THE COLD FRONT WE WILL SEE TEMPERATURES RUNNING TWO TO FOUR DEGREES BELOW NORMAL. FOR SATURDAY AND SUNDAY AS THE DRIER SUNNY WEATHER MOVES IN WE WILL SEE HIGHS RUNNING FROM TWO TO FOUR DEGREES ABOVE NORMAL. MORE OF THE SAME FOR THE FIRST PART OF NEXT WEEK WITH HIGHS RUNNING A FEW DEGREES ABOVE NORMAL. && .AVIATION...VALID 16/00Z-17/00Z. TIL 06Z SCT-BKN050-100 BKN150-200 ISOLD TO SCT VRB25G35KT 4SM TSRAGS BKN030CB BKN-OVC150-200. AFT 06Z ISOLD MAINLY E OF THE RIO GRANDE VRB30G40KT 5SM -TSRA BKN030CB OVC080 FEW STG/SVR STORMS PSBL WITH LARGE GAIL AND GUSTS OVER 50 KTS. 12Z-18Z ISOLD -SHRA SCT030-040 BKN080-100...AFT 18Z WDLY SCT TO SCT 3-5SM VRB25G45KT TSRAGS MAINLY ALONG AND EAST OF THE DIVIDE. && .FIRE DISCUSSION... UPPER TROUGH REMAINS LOCATED OVER THE DESERT SOUTHWEST...BUT WILL BE MOVING ACROSS THE REGION OVER THE NEXT 48 HOURS. A FAIRLY DEEP...MOIST...UNSTABLE ATMOSPHERE REMAINS IN PLACE AND WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS THE NEXT COUPLE OF DAYS. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. DRIER AIR WILL BE MOVING IN BY THE END OF THE WEEKEND AND PUT AN END TO THE SHOWERS AND THUNDERSTORMS FOR SEVERAL DAYS. TEMPERATURES WILL REMAIN NEARLY TO SLIGHTLY ABOVE NORMAL FOR THE UPCOMING WEEK WITH MINIMUM RELATIVE HUMIDITIES ABOVE 20% AND VERY GOOD RECOVERIES...ESPECIALLY THE NEXT COUPLE OF NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 86 66 89 67 / 40 20 10 0 0 SIERRA BLANCA TX 57 84 62 86 64 / 40 20 20 10 0 LAS CRUCES 60 84 63 88 65 / 40 20 10 0 0 ALAMOGORDO 56 83 60 84 62 / 40 20 20 10 0 CLOUDCROFT 42 61 43 65 42 / 50 20 20 20 0 TRUTH OR CONSEQUENCES 58 81 59 86 60 / 40 10 10 0 0 SILVER CITY 52 75 54 78 55 / 40 10 10 0 0 DEMING 60 83 61 86 62 / 40 10 10 0 0 LORDSBURG 61 84 62 86 62 / 40 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/GRZYWACZ
Hazardous weather outlook, Sep 15, 11:32 AM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1132 AM MDT THU SEP 15 2011 NMZ022>025-030>032-TXZ055-056-161745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1132 AM MDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL COMBINE WITH AN UPPER LEVEL STORM SYSTEM TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. ALSO BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE EAST OF THE RIO GRANDE ON FRIDAY. THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WILL BE DRY. .SPOTTER INFORMATION STATEMENT... IF YOU SEE SEVERE WEATHER PLEASE REPORT IT TO THE NWS OFFICE VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT.
In the hours before
Local storm report, Sep 15, 3:37 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
337 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL ANIMAS 31.95N 108.81W
09/15/2011 M1.75 INCH HIDALGO NM LAW ENFORCEMENT
1.75 INCH HAIL REPORTED ON MWY 9 MM 20.
&&
EVENT NUMBER EPZ1100352
TRIPOLILocal storm report, Sep 15, 3:46 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
346 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 6 E ANIMAS 31.95N 108.70W
09/15/2011 M1.75 INCH HIDALGO NM LAW ENFORCEMENT
1.75 INCH HAIL REPORTED ON STATE HIGHWAY 9 NEAR MILE
MARKER 20
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER EPZ1100352
BRICELocal storm report, Sep 15, 4:44 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
444 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL PINOS ALTOS 32.87N 108.22W
09/15/2011 M0.70 INCH GRANT NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1100353
TRIPOLILocal storm report, Sep 15, 4:58 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
458 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 10 E ANIMAS 31.95N 108.64W
09/15/2011 E1.00 INCH HIDALGO NM PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL IN WINDMILL
SUBDIVISION
&&
EVENT NUMBER EPZ1100354
FAUSETTLocal storm report, Sep 15, 5:07 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
507 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL TRUTH OR CONSEQUENCES 33.14N 107.25W
09/15/2011 E1.75 INCH SIERRA NM PUBLIC
&&
EVENT NUMBER EPZ1100355
FAUSETTSpecial weather statement, Sep 15, 5:43 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 543 PM MDT THU SEP 15 2011 NMZ023-160045- SIERRA COUNTY LAKES REGION NM- 543 PM MDT THU SEP 15 2011 ...STRONG THUNDERSTORMS THREATENING NORTHEASTERN SIERRA COUNTY THROUGH 645 PM MDT... AT 537 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 20 MILES EAST OF TRUTH OR CONSEQUENCES...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... CUTTER... ENGLE... ROCK HOUSE... NORTH MONTICELLO POINT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 6:01 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero, Sierra | 59 min |
| Sep 15, 7:02 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 58 min |
| Sep 15, 7:10 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 80 min |
| Sep 15, 8:30 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 60 min |
| Sep 16, 4:44 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero, Sierra | 46 min |
| Sep 16, 5:41 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero, Sierra | 64 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.